It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Headaches & Migraines Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 11-17-2003, 12:53 PM   #1
Senior Member
 
Join Date: Aug 2003
Location: PA
Posts: 201
zavey HB User
Question indomethacin

has anyone here taken indomethacin for chronic migraine prevention? my neurologist recently put me on it and i was wondering if anyone else has taken it and what their experience was with the drug.

 
Old 11-17-2003, 03:20 PM   #2
Inactive
 
Join Date: Nov 2000
Location: madison, wi usa
Posts: 972
Karla HB User
I have tried it for a form of cluster headaches abreviated cph. It gave me 5 months of no headaches and then the headaches figured out what was going on and started up again. I have never heard of this being used on anything other than cph or cluster headaches. If I remember correctly it is an antiinflamatory medicine like ibuprofin or motrin. It is very hard on the stomach and must be taken with food or milk.

 
Sponsors Lightbulb
   
Old 11-17-2003, 03:24 PM   #3
Senior Member
(female)
 
Join Date: Aug 2003
Location: Wisconsin
Posts: 171
Laney00 HB User
I am not familiar with that but I do know its an anti-inflammatory (non-steroidal), I wonder, since its related to advil and naproxen (aleve) and others, would that cause rebound headaches?

Last edited by Laney00; 11-17-2003 at 03:25 PM.

 
Old 11-17-2003, 06:08 PM   #4
Senior Member
 
Join Date: Aug 2003
Location: PA
Posts: 201
zavey HB User
thanks for the replies. i'm aware of what the drug is, but had never heard of it being used for migraine prevention before. my "migraine specialist" neurologist has used some weird stuff on me since i don't respond to any migraine preventatives. she did tell me it was hard on your stomach and that i should NOT stop taking nexium while i am on this medication and should not take the med. without food. i'm aware that it can cause gastro-intestinal bleeding and ulceration. she wants to me to take 50mg tablets, 1-3 times a day. i've been taking one in the morning for the past two weeks and i've noticed i've been drowsier than usual - so i'm going to switch it to night-time tomorrow.

and, of course, it's not doing anything for my migraines. but i'll suck it up and take it until i see her again or i'll get chewed out. *laff*

 
Old 11-17-2003, 07:37 PM   #5
Inactive
(female)
 
Join Date: Jul 2003
Location: Cherry Hill, NJ, USofA
Posts: 1,063
Mz Migraine HB UserMz Migraine HB User
Zavey,

Why don't you call your neurologist & ask her how long should it be before you should see an improvement in your migraines? If you do not see an improvement by your next neurologist office visit, tell (not ask) your doctor to wean you off the medication.

 
Old 11-17-2003, 08:01 PM   #6
Senior Member
 
Join Date: Aug 2003
Location: PA
Posts: 201
zavey HB User
Quote:
Originally Posted by Mz Migraine
Zavey,

Why don't you call your neurologist & ask her how long should it be before you should see an improvement in your migraines? If you do not see an improvement by your next neurologist office visit, tell (not ask) your doctor to wean you off the medication.
thanks, but i'm not about to call their office again. the neurologist i'm seeing has a different story every time i see her, she told me that i refused to take a medication for another month (methergine) when i didn't. the prior visit, she told me herself that if i didn't see an improvement within a month that i should stop taking it, she had a fit when i hadn't tried one of the migraine meds by the time i saw her back (migranal) and last visit she asked if i was calling her a liar and told me i'm addicted to oxycodone/percocet because i told her i never received the 90-day supply script that her office said they mailed. her office supposedly mailed me two 90-day prescriptions for it - which were NEVER even received. so just to make a point, i haven't taken the !#$!#$ percocet since my last visit, two weeks ago. i think if i were addicted, i would have felt like i needed or would have taken it by now, not to mention i have a whole bottle at home i haven't even opened yet. i got three different stories about those prescriptions - one that is was mailed to be along with a month script (i only got the one for a month), one that it was mailed directly to my mail-order pharmacy two months ago (they never received it), and another that it was mailed to me PRIOR to the 30-day supply mailing.

and, oh by the way, did i mention that my neurologist said if i want to take narcotics (which i didn't ask for) that i'll have to see another doctor because she doesn't treat patients on narcotics, nor does she prescribe them. yet she keeps a list of all the narcotics from strongest to weakest to show to her patients and she's put me on percocet, oxycodone, darvocet, stadol, and i left two weeks ago with a prescription for hydrocodone. so, yes, i guess she IS a liar.

can you tell i'm looking for a new neurologist??? and i go out of state to see this one...

okay, i think i'm done with my whining now.

 
Old 11-18-2003, 06:22 AM   #7
Inactive
 
Join Date: Nov 2000
Location: madison, wi usa
Posts: 972
Karla HB User
Zavey so sorry that you are having a terrible time with your current dr. Yes, I would say it is definetly time to find a new neuro. I hope you have better luck with your new dr. Hang in there it will get better.

 
Old 11-20-2003, 12:34 PM   #8
Senior Member
 
Join Date: Sep 2003
Location: Michigan
Posts: 135
MagnaV45 HB User
Re: indomethacin

I agree that any dr. is hard to argue with when they hold all the cards! If we didn't have such a pain in the head area the dr's wouldn't be able to create pain in the other end for us with their attitudes. Let them suffer through a 4-7 day migraine with all the perks--like nausea, vomiting, dizzyness, photophobia etc. Bet we would all see some better empathy and treatments in a hurry! giggle
Best to all--R

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Dizziness and slight loss of feeling after taking indomethacin? James91 General Health 1 11-06-2008 10:56 AM
Luvox, Flexeril, Provigil, Indomethacin ctrl-alt-del Drug Interactions / Side Effects 2 06-06-2007 07:18 PM
Indomethacin and sodium valproate jatiro Headaches & Migraines 0 11-06-2005 11:44 AM
Indomethacin for preterm labor! JAMIE0512 Pregnancy 5 07-10-2005 02:08 PM
FDA List of Recalled meds by Able Laboratories: Long List tkgoodspirit Pain Management 8 06-05-2005 04:08 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



tingles (31), tUrRrRa (26), sjb (8), Paddy55 (6), grad1000 (5), 92261 (4), jonnstar (4), jverive (4), ladybud (4), AnnaMontana (3)

Site Wide Totals

teteri66 (1136), MSJayhawk (941), Apollo123 (856), janewhite1 (823), Titchou (771), Gabriel (743), ladybud (667), sammy64 (666), midwest1 (655), BlueSkies14 (610)



All times are GMT -7. The time now is 01:20 AM.



Site owned and operated by HealthBoards.com™
Copyright and Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!